Alert archive / Georgia / Freeze Watches in 2012

Freeze Watch 1, NWS Charleston, SC

November 23, 2012Long County, Georgia

NWS Charleston, SC issued this freeze watch at Nov 23, 2012, 3:05 PM EST for Long County, Georgia. It took effect at Nov 25, 2012, 2:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 3:05 PM EST (20:05 UTC)
In effect from
Nov 25, 2012, 2:00 AM EST
Expired
Nov 24, 2012, 3:34 AM EST
In force
Issued by
NWS Charleston, SC

County Long County, GA

The radar

The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this freeze watch went out at Nov 22, 3:57 PM EST, 23 hours 8 minutes earlier.

Area forecast discussion, Nov 22, 3:57 PM EST, 23 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EST THU NOV 22 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH EARLY FRIDAY.
A COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY INTO
SATURDAY... WITH HIGH PRESSURE REBUILDING FROM THE WEST EARLY NEXT
WEEK. ANOTHER COLD FRONT COULD IMPACT THE REGION BY THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
QUIET WEATHER CONDITIONS WILL PERSIST THROUGH TONIGHT AS DRY HIGH
PRESSURE REMAINS THE DOMINANT WEATHER FEATURE OVER THE SOUTHEASTERN
UNITED STATES. AN ENHANCED PRESSURE GRADIENT BETWEEN HIGH PRESSURE
OVER LAND AND A LARGE LOW PRESSURE SYSTEM OVER THE WESTERN ATLANTIC
WILL CONTINUE TO RESULT IN 15-20 MPH WIND GUSTS OVER SOUTH CAROLINA
COUNTIES FOR THE NEXT HOUR OR TWO. EXPECT WINDS TO BECOME LIGHT THIS
EVENING WITH DIURNAL HEAT LOSS. SKIES WILL REMAIN CLEAR
TONIGHT...THUS SETTING UP FAVORABLE RADIATIONAL COOLING AS WINDS
DECOUPLE EARLY. OVERNIGHT TEMPS WILL REACH THE MID 30S INLAND TO
UPPER 30S AND LOWER 40S ALONG THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...A LOW AMPLITUDE RIDGE WILL BE SHIFTING RAPIDLY EAST OF THE
AREA AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. LOW LEVEL FLOW
WILL VEER TO SOUTHWEST AHEAD OF THE FRONT DURING THE DAY WITH SUNNY
SKIES. THE SOUTHWEST FLOW AND WEAK WARM ADVECTION SHOULD HELP TO
PUSH MAX TEMPS TO AROUND 70 TO THE LOWER 70S OVER THE SOUTH AND
INTERIOR. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA BY LATE
FRIDAY NIGHT AND EARLY SATURDAY MORNING. MODEL CROSS SECTIONS
INDICATE ONLY MARGINAL DEEP LAYER MOISTURE AND DYNAMICS WITH THIS
FRONT. THUS...HAVE CONTINUED DRY FRONTAL PASSAGE. WINDS SHOULD STAY
UP AT 5 TO 10 MPH THROUGH THE NIGHT FROM THE WEST AND THEN NW AS THE
FRONT PUSHES THROUGH. THE COLD ADVECTION WILL BE TOO LATE IN THE
NIGHT TO HAVE AN IMPACT ON THE MIN TEMPS...AND HAVE MAINTAINED MINS
CLOSE TO GUIDANCE IN THE LOWER TO MID 40S.

SATURDAY...THE COLD FRONT WILL BE EAST OF THE AREA WITH HIGH
PRESSURE BUILDING IN FROM THE WEST. COLD ADVECTION WILL BE GOING
THROUGH THE DAY WITH TEMPERATURES STRUGGLING TO REACH 60 MOST AREAS
AND POSSIBLY VERY LOW 60S OVER THE SOUTH. SATURDAY NIGHT WILL BE ONE
OF THE COLDEST NIGHTS OF THE SEASON. HIGH PRESSURE SHOULD SETTLE
RIGHT OVER THE REGION WITH CLEAR SKIES AND LIGHT TO CALM WINDS.
SHOULD BE A NEARLY IDEAL RADIATIONAL COOLING SETUP. HAVE NUDGED LOWS
DOWN ANOTHER DEG OR SO...WITH UPPER 20S WELL INLAND AND AROUND
FREEZING INTO THE INTERIOR COASTAL COUNTIES.

SUNDAY...THE CENTER OF THE SURFACE RIDGE WILL SHIFT INTO THE
ATLANTIC DURING THE DAY WITH ZONAL UPPER FLOW. LOW LEVEL FLOW WILL
BE LIGHT BUT VEERING TO WSW. THIS SHOULD ALLOW TEMPS TO REBOUND BACK
TO AROUND 60 MOST AREAS UNDER SUNNY SKIES...DESPITE A VERY COLD START.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SURFACE HIGH PRESSURE WILL CONTINUE TO SHIFT INTO THE ATLANTIC
EARLY NEXT WEEK...WHILE A SURFACE LOW SYSTEM SPINS UP OVER THE
TENNESSEE VALLEY BY TUESDAY. TEMPERATURES EARLY IN THE WEEK WILL
BE ON A WARMING TREND...PEAKING AROUND 70 DEGREES TUESDAY...AS THE
REGION FALLS WITHIN THE WARM SECTOR OF THE DEVELOPING SYSTEM.
THERE ARE QUITE A FEW INCONSISTENCIES REGARDING THE STRENGTH AND
TRACK OF THE LOW PRESSURE AND ASSOCIATED COLD FRONT AMONG MEDIUM
RANGE MODEL SOLUTIONS. HOWEVER...A GENERAL CONSENSUS IS THAT THE
CENTER OF THE LOW WILL TRACK NORTHEAST AND PULL THE COLD FRONT
THROUGH THE FORECAST AREA TUESDAY INTO EARLY WEDNESDAY. TIMING AND
IMPACTS ARE STILL UNCERTAIN THIS FAR OUT...YET A BLEND OF MODEL
SOLUTIONS SUGGEST THE BEST POTENTIAL FOR RAIN WILL BE ON TUESDAY.
WILL THUS INDICATE INCREASING RAIN CHANCES FROM NORTHWEST TO
SOUTHEAST TUESDAY AFTERNOON INTO TUESDAY NIGHT. EXPECT COOLER HIGH
TEMPERATURES IN THE WAKE OF THE FRONT...GENERALLY REACHING ONLY THE
MID 60S WEDNESDAY AND THURSDAY. DRY HIGH PRESSURE WILL THEN REBUILD
FROM THE WEST LATER NEXT WEEK.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 18Z FRIDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED INTO EARLY
NEXT WEEK.

&&

.MARINE...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE COASTAL WATERS FROM
THE WEST TONIGHT WHILE A LARGE LOW PRESSURE SYSTEM REMAINS OVER THE
WESTERN ATLANTIC. EXPECT AN IMPROVING TRENDS IN WINDS/SEAS THROUGH
TONIGHT AS THE RIDGE AXIS OF HIGH PRESSURE SHIFTS OVER THE COASTAL
WATERS. WITH THIS TREND IN PLACE...WINDS AND SEAS WILL REMAIN BELOW
SMALL CRAFT ADVISORY FOR ALL NEARSHORE WATERS TONIGHT. SEAS WILL
REMAIN IN SOLID ADVISORY CRITERIA OVER OUTER GEORGIA WATERS AS
PERSISTENT NORTH/NORTHEAST WINDS AND A RESIDUAL NORTHEAST SWELL
COMPONENT MAINTAIN SEAS BETWEEN 6-8 FT. THUS A SMALL CRAFT ADVISORY
WILL REMAIN IN EFFECT FOR GEORGIA WATERS BETWEEN 20-60 NM OFF THE
GEORGIA COAST.

FRIDAY THROUGH TUESDAY...A WEAK RIDGE OF HIGH PRESSURE WILL BE SHIFTING
EAST OF THE AREA DURING THE DAY WITH NW WINDS BECOMING WEST GENERALLY
15 TO 20 KTS. WILL MAINTAIN THE SCA FOR THE OFFSHORE GA WATERS
MAINLY DUE TO SEAS OF AROUND 6 FEET. BY SATURDAY...ANOTHER COLD
FRONT WILL PUSH THROUGH THE AREA WITH NW WINDS INCREASING BACK TO
AT LEAST 15 TO 20 KTS AND GUSTY WITH MARGINAL SCA CONDITIONS
LIKELY OFFSHORE. WINDS AND SEAS ALREADY SETTLING BACK DOWN AGAIN
BY SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE BUILDS OVER THE
REGION. MAY FINALLY SEE THE END OF ANY HIGHLIGHTS OFFSHORE BY
SATURDAY NIGHT AND SUNDAY. HIGH PRESSURE SHOULD PERSIST OVER THE
REGION WITH WINDS AND SEAS BELOW ANY HIGHLIGHT LEVELS THROUGH
MONDAY. BY TUESDAY...MODELS ARE SHOWING ANOTHER COLD FRONT
APPROACHING FROM THE WEST WITH INCREASING SOUTHWEST FLOW...BUT
CONDITIONS EXPECTED TO REMAIN BELOW HIGHLIGHT LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...RFM
LONG TERM...79
AVIATION...DPB/RFM
MARINE...DPB/RFM
Hazardous weather outlook, Nov 22, 3:48 PM EST, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EST THU NOV 22 2012

AMZ330-350-352-354-374-SCZ040-042>045-047-232100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
348 PM EST THU NOV 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ048>052-232100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
348 PM EST THU NOV 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FREEZING TEMPERATURES...VERY COLD TEMPERATURES ARE EXPECTED LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING. TEMPERATURES COULD FALL
BELOW FREEZING ACROSS INLAND AREAS WEST OF INTERSTATE 95. A FREEZE
WATCH MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Freeze Watches in Georgia, 2012Freeze Watches in South Carolina, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.